Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 9, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Mar 1, 2007, 10:37 AM AKST. It took effect at Mar 1, 2007, 9:00 PM AKST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 10:37 AM AKST (19:37 UTC)
- In effect from
- Mar 1, 2007, 9:00 PM AKST
- Expired
- Mar 2, 2007, 12:00 PM AKST
- In force
- 15 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 020037 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 337 PM AST THU MAR 1 2007 ...GUSTY NORTH WINDS WILL CONTINUE TONIGHT ACROSS THE KUSKOKWIM DELTA. COMBINED WITH TEMPERATURES IN THE NEGATIVE TEENS OR SINGLE DIGITS THESE WINDS WILL PRODUCE CHILL FACTORS NEAR 40 BELOW ZERO THROUGH FRIDAY MORNING... AKZ155-021415- /X.NEW.PAFC.WC.Y.0009.070302T0600Z-070302T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 337 PM AST THU MAR 1 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST FRIDAY. NORTH WINDS 15 TO 25 MPH WILL PRODUCE WIND CHILLS ACROSS THE KUSKOKWIM DELTA NEAR 40 BELOW TONIGHT AND FRIDAY MORNING. WINDS ARE EXPECTED TO SUBSIDE THROUGH THE DAY FRIDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Feb 28, 12:00 PM AKST, 22 hours 37 minutes earlier.
Area forecast discussion, Feb 28, 12:00 PM AKST, 22 hours 37 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AST WED FEB 28 2007
.DISCUSSION...
MODELS ARE IN FAIRLY GOOD AGREEMENT.
UPPER AIR...
THE UPPER TROUGH OVER THE YUKON TERRITORY WILL DIG SOUTHWARD INTO THE
EASTERN GULF OF ALASKA THURSDAY AND WILL FORM AN UPPER LOW OVER THE
GULF FRIDAY. AN UPPER RIDGE WILL RIDGE WITH THE HIGH PRESSURE OVER
THE GULF OF ALASKA THURSDAY AND WILL PERSIST THROUGH FRIDAY. A
NORTHERLY JET OVER THE CENTER PART OF THE STATE WILL WILL CONTINUE
THROUGH FRIDAY. THIS PATTERN WILL CONTINUE TO KEEP MOST OF MAINLAND
ALASKA CLEAR AND CLOD THROUGH FRIDAY. GUSTY NORTH SURFACE WINDS
SUPPORTED BY THE UPPER JET WILL DEVELOP DOWN THE SUSITNA VALLEY AND
THROUGH MOUNTAIN PASSES ALONG THE ALASKA RANGE AND CHUGACH MOUNTAINS.
AT SURFACE...
EAST DOMAIN...
AN AREA OF HIGH PRESSURE WILL BUILD INTO THE CENTRAL MAINLAND TONIGHT
AND WILL PERSIST THROUGH FRIDAY. A LOW OVER THE CENTRAL GULF OF
ALASKA WILL MOVE TO KETCHIKAN FRIDAY. THE PRESSURE GRADIENT OVER
SOUTHCENTRAL ALASKA WILL TIGHTEN THROUGH THE FRIDAY WITH STRONG WINDS
DEVELOPING OVER THE SUSITNA VALLEY AND COOK INLET AND THROUGH
CHANNELED TERRAIN ALONG THE CENTRAL GULF COAST AND ALASKA RANGE. LOW
WIND CHILL TEMPERATURES WILL DEVELOP IN THE WINDIER AREAS.
LIGHT SNOW OVER KODIAK ISLAND WILL END THIS AFTERNOON THEN SKIES WILL
CLEAR THROUGH TONIGHT. OTHERWISE CLEAR AND COLD WEATHER WILL CONTINUE
THROUGH FRIDAY.
WEST DOMAIN...
THE MODERATE LOW SOUTH OF THE CENTRAL ALEUTIANS WILL START TO DRIFT
SOUTHEAST INTO THE NORTH PACIFIC THURSDAY AND WILL DISSIPATE FRIDAY.
HIGH PRESSURE WILL BUILD SOUTH FROM THE CHUKCHI SEA INTO THE NORTHERN
AND EASTERN BERING SEA FRIDAY.
AREAS OF RAIN ALONG THE ALEUTIANS WILL CONTINUE THROUGH THURSDAY THEN
DIMINISH THURSDAY NIGHT.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING FOR THOMPSON PASS AND THE COPPER RIVER.
DELTA.
HIGH WIND WATCH FOR THE MATANUSKA VALLEY.
MARINE...GALE 120, 121, 125, 138, 140 141, 155, 170, 171, 172, 175,
176, 179, 185
HEAVY FREEZING SPRAY 120, 121, 125, 129, 130, 138, 140, 141,
185
FIRE WEATHER...NONE.
NM FEB 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Feb 28, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 28, 11:00 PM AKST | Small Craft Advisory | AFC | 48 hr | |
| Feb 28, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 3 days | |
| Mar 1, 3:33 AM AKST | Wind Chill Advisory | AFC | 8 hr | |
| Mar 1, 11:00 AM AKST | Small Craft Advisory | AFC | 60 hr |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.